advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Clermont, Georgia, USA:

My husband is taking oral diabetic medicine for his Type 2 Diabetes that he has had for almost two years. Recently he is complaining of feeling like he is starving and then eats a balanced meal. Within a few minutes after eating he feels nausea and will often vomit. Why is this happening? He takes his medicine daily and eats well balanced meals that are proper for a diabetic (low carb).

Answer:

Several issues may need to be addressed. Some individuals with diabetes develop difficulty with stomach emptying. The stomach's contractions that move its contents into the intestine may be disrupted by a involvement of the nerves. This condition is called gastroparesis. You need to talk with your physician about whether you have this. Symptoms include post-meal nausea, vomitting, fullness. There may also be the possibility of problems with motility in the esophagus. The condition can be treated with medications that help restore some of the motility to the stomach.

JTL

DTQ-20031120111910
Original posting 11 Dec 2003
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.